Aa
A
A
Close
Avatar universal
withdrawal from paxil
i tapered off going from 30 mg for 20 years to 15 for a couple years to every other day at 15 for a couple months, then i went to see my 'addiction' doctor who said there was no need for me to continue the slow gradual slide, but that i should "just quit.  stop."  so, even though i was experiencing an increase in emotionality and sweating, especially when i "feel" something strongly.  i did it.  now it's been a full week off and i am having intense dreams, mostly full of anxiety, fear, anger.  i notice i begin to feel up and down a bit.  also the most annoying part is the 'surges' of heat when i feel i am upset or irritated by something.  it's like menopause hot flashes but i've been past that for years.  oh well...i'm going with the answer being - all things good are hard and i'm sticking with this.  i do notice i am 'feeling' again.  something like a veil being taken off...or a layer of skin peeled.  i feel more awake and more aware.  but i wasn't aware of losing it. onward and upward.
Cancel
3 Answers
Page 1 of 1
Avatar universal
You may have come off of this med too fast and that's why you're having the dreams and sweating. It's really hard to tell how long you will have these symptoms. Hopefully not for long.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
No matter how slow you taper off, when you completely stop the drug you will have some side-effects, though they will be less extreme because you DID taper off.   Sometimes it takes a month for the effects to wear off with the worse withdrawal effects happening in the middle week or two.  Good luck and I hope you feel better.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Who told you you could just quit this med?  Paxil is the most difficult med out there to stop taking, and everyone has their own speed.  At 15 it's too soon to stop - with this med it's usually go to ten, then get the liquid and taper off very slowly if you need to.  Now having said that, what you're experiencing is way on the easy end of Paxil withdrawal, so hopefully this will pass soon.  Some find fish oil helps with this.  But if it lasts much longer I'd go back on the last dose at which you felt fine and taper off more slowly -- and tell the idiot who told you to just quit I said to quit practicing and learn what he or she is dealing with.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
Arlington, VA
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
MI
Avatar universal
Blank
1530171 tn?1448133193
Blank
London, ON
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
Arlington, VA
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
MI
Avatar universal
Blank
1530171 tn?1448133193
Blank
London, ON